Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 3, 2018, 8:27 PM CDT for Boyd County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 8:27 PM CDT (01:27 UTC)
- Expired
- Aug 3, 2018, 9:15 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
County Boyd County, NE
The radar
The Sioux Falls radar (KFSD), 176 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted.
584
WWUS83 KLBF 040127
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
827 PM CDT FRI AUG 3 2018
NEZ007-010-040215-
Holt NE-Boyd NE-
827 PM CDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOLT AND BOYD COUNTIES
UNTIL 915 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Stuart, or 23 miles northeast of Bassett, moving
northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Spencer, Butte, Lynch, Naper, Gross, Bristow, Dustin, Anoka, Hull
Lake State Wildlife Management Area, Spencer Dam, Midway, Parshall
Bridge State Wildlife Management Area and Anncar.
This includes the following highways...
Highway 281 between mile markers 197 and 223.
Highway 12 between mile markers 83 and 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4293 9844 4293 9841 4288 9831 4286 9831
4265 9857 4262 9917 4278 9924 4300 9923
4300 9850
TIME...MOT...LOC 0127Z 218DEG 38KT 4276 9914
$$
TaylorWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:28 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 3, 6:28 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service North Platte NE 628 PM CDT Fri Aug 3 2018 .SHORT TERM...(This evening through Saturday) Issued at 340 PM CDT Fri Aug 3 2018 An upper level disturbance, moving through WY this afternoon, should fire off one or two areas of thunderstorms and possibly a QLCS extending north and south across a good portion of ncntl Nebraska. The SREF shows modest mid level frontogenesis ahead of the disturbance and the models show precipitable water increasing to 1.5- 1.75 inches. Model soundings indicate most of this water will be loaded into the 700-300mb layer; potentially producing strong to severe wind gusts with weak winds aloft. Gusty winds and heavy rainfall have been added to the forecast for a few hours this afternoon and this evening. The convective arrangement should exit ncntl Nebraska early Saturday morning. A weaker upper air disturbance should form off the Laramie Range 18z-21z Saturday afternoon. Isolated to scattered thunderstorm development is expected across ern WY which should move east into wrn Nebraska. It is believed the convection this afternoon and this evening will produce a stable meso high which will limit storm coverage to isolated or low-end scattered across wrn Nebraska. The model consensus shows precipitable water falling to around 1 inch and the CAMS models such as the HREF, NAM12 and NAMnest support the forecast for low POPs. .LONG TERM...(Saturday night through Friday) Issued at 340 PM CDT Fri Aug 3 2018 Not sure about the forcing and stability Saturday evening. Winds aloft at 500mb increase to 40-50kt which might be too strong for storm development given the limited instability that could be in place with the wake of tonight's storms. The NAM and GFS show a disturbance moving into Nebraska Saturday which would provide forcing. The Bulk Richardson number in the NAM is favorable for storm development and there is a stationary front draped across ncntl Nebraska in both the NAM and GFS models. The model consensus suggests just an isolated/low-end scattered thunderstorm chances. The better moisture appears to lie across eastern Nebraska as suggested by the ECM. The models show very good moisture return east of highway 83 Sunday with precipitable water increasing to over 1.5 inches again. Winds aloft at 500mb remain strong at 40-50kt and sufficient elevated instability is shown by the NAM for thunderstorms. No significant height falls are shown by the models but cold air aloft is producing steep lapse rates become steep of over 7C/km. The models suggested a chance POP associated with a cold front and a southward propagating MCS. No significant rain chances are expected Monday and beyond. Just isolated chances. The upper level flow will transition to northwest flow without moisture return. H850mb winds become south but remain very weak. The GFS indicates the deeper moisture would remain sequestered across the Midsouth as a result of a stationary front. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 628 PM CDT Fri Aug 3 2018 Thunderstorms increasing in coverage across southwest Nebraska, to include the KLBF TAF site at the beginning of the TAF period. Gusty winds and heavy rain to reduce visibility at the terminal until 02z, possibly lasting until 04z. Aside from a few showers the next hour, KVTN is expected to remain outside of thunderstorms this evening. Mainly VFR conditions outside of convective activity however. A more prominent wind shift to the northwest will occur in the north central part of the state after the passage of the storms and associated trough by Saturday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Roberg
Hazardous weather outlook, Aug 3, 3:41 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 341 PM CDT Fri Aug 3 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-042045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 341 PM CDT Fri Aug 3 2018 /241 PM MDT Fri Aug 3 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms capable of gusty winds are likely this evening, generally along and east of a line from Ogallala to Mullen to Valentine. A few severe storms may develop capable of wind damage, large hail and very heavy rainfall. The area of concern for these storms is generally east of a line from Big Springs to Hyannis and Merriman. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated thunderstorms are possible across western and north central Nebraska Saturday afternoon and Saturday night. There is a marginal threat for severe storms across all of western and north central Nebraska. Large hail and damaging winds are possible. Thunderstorms are possible Sunday and Sunday night across all of western and north central Nebraska. There is a marginal risk for severe storms with large hail and damaging winds being the main severe threats. Thunderstorms are possible, at times, Monday through Wednesday night. At this time, the risk of severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 3 and 9 pm today along and east of a line from Big Springs to Hyannis and Merriman. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 3, 7:01 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT FRI AUG 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 5 SSE HERSHEY 41.09N 100.96W
08/03/2018 E60 MPH LINCOLN NE CO-OP OBSERVER
ALSO REPORTING 0.75 INCH HAIL.
&&
JURGENSENLocal storm report, Aug 3, 7:03 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
703 PM CDT FRI AUG 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 8 WNW NORTH PLATTE 41.18N 100.91W
08/03/2018 E1.00 INCH LINCOLN NE PUBLIC
&&
JURGENSENLocal storm report, Aug 3, 7:28 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT FRI AUG 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND GST 8 WSW NORTH PLATTE 41.09N 100.91W
08/03/2018 E80.00 MPH LINCOLN NE NWS EMPLOYEE
OFF DUTY EMPLOYEE PASSING THROUGH REPORTS 2 CAMPERS AND 1
SEMI BLOWN OVER IN AREA OF MM 169 AND 171 ON INTERSTATE
80. TIME ESTIMATED FROM RADAR.
&&
JURGENSENSpecial weather statement, Aug 3, 7:33 PM CDT, 54 minutes before
Special Weather Statement National Weather Service North Platte NE 733 PM CDT FRI AUG 3 2018 NEZ036-057-059-040115- McPherson NE-Lincoln NE-Keith NE- 733 PM CDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL 815 PM CDT/715 PM MDT/... At 733 PM CDT/633 PM MDT/, Doppler radar was tracking a strong thunderstorm 12 miles north of Sarben, or 20 miles southwest of Tryon, moving northeast at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Keith...northwestern Lincoln and southwestern McPherson Counties. This includes Highway 92 near mile marker 189. LAT...LON 4125 10119 4130 10132 4156 10125 4145 10089 TIME...MOT...LOC 0033Z 211DEG 22KT 4134 10122 Roberg
Special weather statement, Aug 3, 7:46 PM CDT, 41 minutes before
Special Weather Statement National Weather Service North Platte NE 746 PM CDT FRI AUG 3 2018 NEZ008>010-040130- Brown NE-Holt NE-Rock NE- 746 PM CDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR ROCK...SOUTHEASTERN BROWN AND WEST CENTRAL HOLT COUNTIES UNTIL 830 PM CDT... At 746 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Newport to 10 miles west of Rose. Movement was east at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Bassett, Stuart, Newport, Duff, Pony Lake, Sybrant, Twin Lakes State Wildlife Management Area and Johnsons Corner. This includes the following highways... Highway 183 between mile markers 156 and 182. Highway 20 between mile markers 257 and 283. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4270 9899 4219 9931 4218 9989 4269 9950 TIME...MOT...LOC 0046Z 251DEG 30KT 4255 9941 4220 9972 Roberg
Special weather statement, Aug 3, 8:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
827 PM CDT FRI AUG 3 2018
NEZ007-010-040215-
Holt NE-Boyd NE-
827 PM CDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOLT AND BOYD COUNTIES
UNTIL 915 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Stuart, or 23 miles northeast of Bassett, moving
northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Spencer, Butte, Lynch, Naper, Gross, Bristow, Dustin, Anoka, Hull
Lake State Wildlife Management Area, Spencer Dam, Midway, Parshall
Bridge State Wildlife Management Area and Anncar.
This includes the following highways...
Highway 281 between mile markers 197 and 223.
Highway 12 between mile markers 83 and 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4293 9844 4293 9841 4288 9831 4286 9831
4265 9857 4262 9917 4278 9924 4300 9923
4300 9850
TIME...MOT...LOC 0127Z 218DEG 38KT 4276 9914
TaylorThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:06 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 39 min |
| Aug 3, 7:33 PM CDT | Special Weather Statement | LBF | McPherson | 42 min |
| Aug 3, 7:46 PM CDT | Special Weather Statement | LBF | Rock | 44 min |
| Aug 4, 4:53 PM CDT | Special Weather Statement | LBF | Deuel | 52 min |
| Aug 4, 6:38 PM CDT | Special Weather Statement | LBF | Lincoln | 52 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.